Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 79, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 8, 2012, 3:39 PM EDT for Orange County, New York. It was in force for 81 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 3:39 PM EDT (19:39 UTC)
- Expired
- Sep 8, 2012, 5:00 PM EDT
- In force
- 81 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Orange County, NY
The radar
The Albany radar (KENX), 122 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 4:35 PM EDT | TSTM WND DMG | 1 Nw Middletown, NY | TREE DOWN BLOCKING LAKE AVE NEAR DAVIDGE PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 11:18 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
436
WUUS51 KOKX 081939
SVROKX
NYC071-082100-
/O.NEW.KOKX.SV.W.0079.120908T1939Z-120908T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
339 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 500 PM EDT...
* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 22 MILES NORTHWEST OF PORT JERVIS TO 29 MILES SOUTHWEST OF
PORT JERVIS TO 59 MILES SOUTHWEST OF PORT JERVIS...AND MOVING
NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OTISVILLE...MIDDLETOWN...UNIONVILLE...MONTGOMERY...WALDEN...
GOSHEN...FLORIDA...WARWICK...NEWBURGH...NEW WINDSOR...MONROE...
GREENWOOD LAKE...GARDNERTOWN AND CHESTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS
CENTRAL AND EASTERN PENNSYLVANIA. SEEK SHELTER INSIDE A STURDY
STRUCTURE AS THESE STORMS APPROACH AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
4161 7424 4159 7414 4161 7414 4161 7407
4159 7405 4159 7395 4154 7398 4150 7399
4120 7431 4119 7434 4135 7468 4144 7476
TIME...MOT...LOC 1935Z 246DEG 37KT 4161 7496 4120 7515
4085 7553
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:30 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 8, 2:30 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
230 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A STRONG FRONTAL SYSTEM WILL APPROACH THE REGION LATER
TODAY...PASSING THROUGH THE AREA THIS EVENING INTO EARLY SUNDAY
MORNING. HIGH PRESSURE WILL BUILD IN FROM THE WEST THROUGH THE
MIDDLE OF NEXT WEEK...THEN SLIDE TO THE SOUTH. A COLD FRONT
APPROACHES ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VIGOROUS TROUGH PIVOTS ACROSS THE GREAT LAKES REGION AND MOVES TO
THE NORTHEAST. AT THE SFC...A STRONG COLD FRONT WILL
APPROACH...MOVING ACROSS PA THROUGH THE DAY TODAY.
A STRONG SOUTHERLY FLOW OUT AHEAD OF THE FRONT WILL ADVECT PLENTY OF
MOIST AIR IN THE LOWER LEVELS AND AT THE SFC. WITH COOLING
ALOFT...AVAILABLE CAPE WILL INCREASE THROUGH THE DAY...WITH NAM MORE
ROBUST WITH FORECAST CAPE VALUES...MODERATE TO STRONG...AS
COMPARED TO GFS.
SHOWERS AND THUNDERSTORMS HAVE DEVELOP LED OUT AHEAD OF THE COLD
FRONT. THERE IS ENOUGH LOW LEVEL SHEAR FOR THESE STORMS TO PRODUCE
TORNADOES. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING
TORRENTIAL DOWNPOURS.
AS THE MAIN LINE OF STORMS ASSOCIATED WITH THE COLD FRONT MOVES
THROUGH THE REGION...THE MAIN THREAT WILL BE GUSTY WINDS WITH
UNIDIRECTIONAL WINDS THROUGH MOST OF THE COLUMN. SO WOULD THINK
THE TORNADO THREAT WOULD DIMINISH.
WILL MAINTAIN ENHANCED WX WORDING.
TEMPS SHOULD RISE TO THE UPPER 70S...THE LOWER AND MID 80S...QUITE
WARM.
AGAIN...SOUTHERLY WINDS WILL BE GUSTY AS THE PRESSURE GRADIENT
TIGHTENS AHEAD OF THE FRONT. THERE ARE SOME MODEL
DIFFERENCES...BUT DO SEE POTENTIAL WINDS OF 15 TO 25 MPH WITH
GUSTS 30 TO 35 MPH...JUST SHY OF WIND ADVISORY CRITERIA.
THERE IS A HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
CONTINUING FROM NEAR TERM DISCUSSION...SQUALL LINE TRAVERSES ACROSS
THE CWA THIS EVENING...LIKELY WEAKENING AS IT MOVES EAST. WEAKENING
DUE TO NIGHTTIME AND COOLING BOUNDARY LAYER...ALONG WITH MARITIME
INFLUENCES...ALTHOUGH THIS COULD BE TEMPERED BY WARM WATER TEMPS.
GUSTY SOUTH WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT...BUT A
MILD NIGHT IS EXPECTED...IN THE 60S.
RAIN ENDS TOWARD MIDNIGHT...A BIT LATER FURTHER EAST AND POPS WILL
BE LAYERED ACCORDINGLY.
FOR SUNDAY...A DRY DAY IS ANTICIPATED...BUT SECOND SHORTWAVE
APPROACHES FROM THE WEST. TOO MUCH DRY AIR THOUGH FOR ANY SHOWER
MENTION...WITH ANY ACTIVITY LIKELY ACROSS THE INTERIOR JUST OUTSIDE
OF THE CWA.
TEMPS WILL BE COOLER SUNDAY...MID AND UPPER 70S...WITH NOTICEABLY
LOWER DEW POINTS/HUMIDITY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
UPPER TROUGH WILL GRADUALLY SLIDE TOWARDS THE EAST COAST SUN NIGHT
AND PUSH EAST ON MONDAY. THERE COULD BE A FEW SHOWERS ACROSS THE
NORTHEAST ASSOCIATED WITH THE UPPER TROUGH...BUT LOCALLY MID LEVELS
APPEAR TO BE CAPPED HENCE A DRY FORECAST.
TROPICAL CYCLONE LESLIE WILL PASS NEAR 40N 60W MONDAY NIGHT AS HIGH
PRES BUILDS IN FROM THE WEST. IMPACTS FROM LESLIE REMAIN CONFINED TO
HIGH SURF...DANGEROUS RIP CURRENTS AND BEACH EROSION. FOR THE LATEST
INFORMATION ON LESLIE...PLEASE REFER TO THE NATIONAL HURRICANE
CENTERS FORECAST PRODUCTS.
THE HIGH WILL DOMINATE OUR WEATHER THROUGH NEXT WEEK WITH DRY
WEATHER. A COLD FRONT APPROACHES FOR FRIDAY. NEAR SEASONABLE
TEMPERATURES WITH MUCH LOWER HUMIDITY LEVELS WILL GRADUALLY INCREASE
FOR THE LATTER PART OF THE WEEK AS THE HIGH SINKS TO OUR SOUTH
RESULTING IN A SW FLOW AND INCREASING WAA.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
COLD FRONT MOVES THROUGH THE TERMINAL AREA FROM AROUND 00Z-02Z.
CIGS MOSTLY 1000-3000FT AHEAD OF COLD FRONT. MAIN LINE OF
THUNDERSTORMS SLATED TO PASS THROUGH THE CITY TERMINALS 22-23Z.
THUNDERSTORMS HAVE BEEN POPPING UP ALL DAY...AND EVEN OUTSIDE OF
THESE STORMS...FREQUENT TO OCCASIONAL GUSTS OF 35 KT ARE EXPECTED.
WITH THE MAIN LINE OF THUNDERSTORMS...GUSTS EXPECTED TO BE
HIGHER...POTENTIALLY OVER 55 KT...BUT MORE LIKELY 40-50 KT.
CONDITIONS IMPROVING TO VFR BEHIND THE COLD FRONT.
OUTLOOK FOR 18Z SUN THROUGH THURSDAY...
.SUN-THURS...VFR.
&&
.MARINE...
SEAS WILL BE QUITE ROUGH TODAY DUE TO INCREASING SOUTHERLY WINDS AND
SWELLS FROM LESLIE. SCA REMAINS UP TODAY AND TONIGHT...AND WILL NEED
TO BE EXTENDED THROUGH SUNDAY...ALTHOUGH JUST FOR SEAS AT THAT
TIME.
CANNOT RULE OUT SOME GALE GUSTS THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. HOWEVER...CONFIDENCE IN THIS OCCURRING REMAIN
SOMEWHAT LOW...AND IT SHOULD BE FOR A SHORT DURATION.
NEVERTHELESS...CONDITIONS TODAY WILL ROUGH.
WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT TONIGHT.
SCA WILL LIKELY BE NEEDED ON THE OCEAN WATERS THROUGH TUE AS LESLIE
PASSES WELL TO OUR EAST. PRES GRADIENT APPEARS TO BE TIGHTEST
BETWEEN LESLIE AND HIGH PRES BUILDING IN FROM THE WEST MON NIGHT.
GUSTS COULD APPROACH SCA LEVELS...MAINLY ON THE OCEAN WATERS. WINDS
ARE THEN EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH THE REMAINDER
OF THE PERIOD. SEAS ON THE OCEAN SHOULD DIMINISH BELOW 5 FT SOMETIME
TUE NIGHT WITH SUB-ADVSY CONDS THEREAFTER.
&&
.HYDROLOGY...
A FRONTAL SYSTEM WILL PUSH ACROSS THE AREA LATE TODAY INTO TONIGHT.
THIS FRONT HAS THE POTENTIAL TO PRODUCE A GENERAL 1/2 INCH OF
RAINFALL...WITH LOCALLY UP TO 1 TO 2 INCHES...WHERE SOME OF THE
HEAVIEST RAINFALL OCCURS. THERE IS A REMOTE POSSIBILITY FOR
ENHANCED RAINFALL...DUE TO THE POTENTIAL INTERACTION WITH DEEP
TROPICAL MOISTURE WELL AHEAD OF LESLIE. OVERALL THOUGH...HEAVY
DOWNPOURS AND EMBEDDED CONVECTION THIS EVE WILL MAINLY PRESENT A
MINOR URBAN AND SMALL STREAM FLOODING THREAT...AND AN ISOLATED
FLASH FLOOD THREAT FROM TRAINING CONVECTION.
NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH THE REMAINDER OF THE
PERIOD.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ335-338-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ330-340.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ350-353-355.
&&Hazardous weather outlook, Sep 8, 1:21 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 121 PM EDT SAT SEP 8 2012 NYZ075-080-081-178-179-091730- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 121 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-CTZ005>007-009>011-NJZ002-004-006-103>108- NYZ067>074-078-079-176-177-091730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU- 121 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-012-091730- NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 121 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ353-355-091730- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 121 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-091730- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 121 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 8, 12:58 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1258 PM EDT SAT SEP 8 2012
CTZ005-081800-
NORTHERN FAIRFIELD-
1258 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD COUNTY...
AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BETHEL...OR NEAR DANBURY...AND MOVING
NORTHEAST AT 30 MPH.
THIS STORM WILL BE...
NEAR NEWTOWN BY 110 PM.
PEOPLE IN FAIRFIELD COUNTY...INCLUDING BETHEL...DANBURY AND
NEWTOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4150 7343 4152 7339 4149 7337 4147 7330
4145 7330 4145 7327 4143 7326 4144 7325
4143 7323 4125 7338 4132 7355 4141 7354
4155 7346
GOODMANSpecial weather statement, Sep 8, 1:40 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
140 PM EDT SAT SEP 8 2012
NYZ068-070-081845-
NORTHERN WESTCHESTER-PUTNAM-
140 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORM WILL IMPACT NORTHERN WESTCHESTER AND PUTNAM
COUNTIES...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAHOPAC...AND MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE...
NEAR MAHOPAC BY 145 PM.
NEAR CARMEL BY 150 PM.
NEAR LAKE CARMEL BY 200 PM.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN NORTHERN WESTCHESTER AND PUTNAM COUNTIES...INCLUDING
MAHOPAC...CARMEL AND LAKE CARMEL...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4125 7378 4129 7390 4151 7380 4152 7369
4153 7358 4153 7353
GOODMANSpecial weather statement, Sep 8, 3:24 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EDT SAT SEP 8 2012 NJZ002-004-006-103>108-NYZ067>075-176-178-082200- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 324 PM EDT SAT SEP 8 2012 ...LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY AND NEW YORK CITY LATE THIS AFTERNOON... AT 319 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS OVER EASTERN PENNSYLVANIA...MOVING NORTHEAST AT 40 MPH. BASED ON THEIR CURRENT MOTION...THESE STORMS SHOULD ENTER ORANGE COUNTY AROUND 430 PM...NORTHEAST NEW JERSEY...ROCKLAND AND PUTNAM COUNTIES AROUND 5 PM...AND NEW YORK CITY AND WESTCHESTER COUNTY AROUND 530 PM. THE STRONGEST PORTION OF THE LINE WAS OVER SOUTHEAST PENNSYLVANIA EAST OF READING...AND HEADED TOWARD NORTHEAST NEW JERSEY AND NEW YORK CITY. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...AND POSSIBLY A BRIEF TORNADO. KEEP AN EYE TO THE SKY AND STAY TUNED TO NOAA WEATHER RADIO FOR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. GOODMAN
Local storm report, Sep 8, 3:27 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 SSE FIELD CORNERS 41.44N 73.64W
09/08/2012 PUTNAM NY EMERGENCY MNGR
TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM
RADAR.
&&
MLLocal storm report, Sep 8, 3:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 WSW DEANS CORNER 41.37N 73.65W
09/08/2012 PUTNAM NY EMERGENCY MNGR
TREE DOWN ON RESERVIOR RD NEAR THE INTERSECTION OF
LOWER MINE RD. TIME ESTIMATED FROM RADAR.
&&
MLLocal storm report, Sep 8, 3:36 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 SSE FIELD CORNERS 41.44N 73.64W
09/08/2012 PUTNAM NY EMERGENCY MNGR
TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM
RADAR.
&&
CORRECTED EVENT TIME
MLThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 10:01 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Westchester | 119 min |
| Sep 8, 10:29 AM EDT | Special Marine Warning | OKX | 16 min | |
| Sep 8, 10:34 AM EDT | Tornado Warning | OKX | Kings, Queens | 26 min |
| Sep 8, 10:47 AM EDT | Flash Flood Warning | OKX | Kings, Queens | 118 min |
| Sep 8, 10:50 AM EDT | Special Marine Warning | OKX | 25 min | |
| Sep 8, 10:55 AM EDT | Tornado Warning | OKX | Kings, Queens | 35 min |
| Sep 8, 11:22 AM EDT | Special Weather Statement | OKX | Rockland | 53 min |
| Sep 8, 11:27 AM EDT | Tornado Warning | OKX | Rockland, Westchester | 33 min |
| Sep 8, 11:54 AM EDT | Tornado Warning | OKX | Westchester | 36 min |
| Sep 8, 12:50 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 55 min |
| Sep 8, 1:28 PM EDT | Tornado Warning | OKX | Rockland, Westchester | 18 min |
| Sep 8, 1:40 PM EDT | Special Weather Statement | OKX | Putnam | 65 min |
| Sep 8, 2:24 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 36 min |
| Sep 8, 3:51 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Richmond, Rockland | 84 min |
| Sep 8, 5:04 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 4 more | 86 min |
| Sep 8, 5:13 PM EDT | Special Marine Warning | OKX | 92 min | |
| Sep 8, 5:16 PM EDT | Tornado Warning | OKX | Rockland | 29 min |
| Sep 8, 6:30 PM EDT | Special Weather Statement | OKX | Nassau | 60 min |
| Sep 8, 6:35 PM EDT | Special Weather Statement | OKX | Nassau | 25 min |
| Sep 8, 6:44 PM EDT | Special Marine Warning | OKX | 61 min | |
| Sep 8, 6:47 PM EDT | Special Marine Warning | OKX | 58 min | |
| Sep 8, 7:36 PM EDT | Special Weather Statement | OKX | Suffolk | 54 min |
| Sep 8, 7:46 PM EDT | Special Marine Warning | OKX | 59 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.